Jump to content

Magnesium- please read!


WuWei
 Share

Recommended Posts

Not to sound like a broken record here-

 

 

 

Magnesium has been a tremendous success for me.  90% reduction in perceptual "glitches"... 25-50% reduction in visual symptoms.  Great effect on my mood and cognition and brain fog.  No more DP/DR.  Better sleep.  It's dramatically improving my quality of life.

 

Please watch this video-  I hope it will help people:

 

 

Get a high absorption formulation and give it a try.  What do you have to lose?

  • Upvote 7
Link to comment
Share on other sites

It's says a lot of stuff I can't really sum up-

 

1. We don't get anywhere near the magnesium we need... it's pretty much been farmed out of the soil.

 

2. We eat a tremendous amount of calcium due to dairy farming that can't be metabolized because we don't get enough magnesium and it causes all kinds of problems

 

3. Magnesium oxide found in multivitamins and supplements sucks as far as absorption is concerned (about 4% is bioavailable)

 

4. It's good for a ton of ailments.

 

Use your google-fu.  Seriously man all I can do is say it's helping me tremendously and encourage people to check it out. I feel I owe that to the HPPD community. Watch the video and order a good formulation.  It's a half hour of your life and a cheap supplement to buy.

Link to comment
Share on other sites

http://www.amazon.com/Doctors-Best-Absorption-Magnesium-Elemental/dp/B000BD0RT0/ref=sr_1_3?s=hpc&ie=UTF8&qid=1435896756&sr=1-3&keywords=magnesium

 

That's the one I've been taking.  I take it about 20-30 minutes before I eat twice a day and before bed.  200mg each time for a total of 600mg a day.

 

I also try and get a lot of magnesium rich foods into my diet and I'm thinking of ordering a topical spray for bed time. 

 

I'm trying to work my way up slowly.

Link to comment
Share on other sites

When you began taking magnesium did you experience an increase in anxiety and depersonalization? I have noticed it is helping my visuals a little but my depersonalization has gotten crazy worse and my head pressure has also increased

Link to comment
Share on other sites

Not really... I felt a little weird... not unpleasantly so.  I felt like I was sort of "submerged" or "swimming" perceptually..  It didn't effect my thinking (in fact my cognition was better).  I guess that could be sort of interpreted as derealization but I felt better so I didn't care.  I think it's what it feels like to actually have enough magnesium in your system.  It feels kind of like a cocoon... I stopped worrying so much about my HPPD symptoms.  I would notice some perceptual glitches here and there but I had an "OK" reaction to them instead of a "Not OK!!" reaction.  It has subsided mostly or I've gotten used to it.  Not sure if that makes sense to you.

 

Never had any anxiety with it... the opposite in fact.  I've hardly taken any klonopin after about 5 days in.

 

Are you taking a multivitamin with it?  You should at least be taking some B complex and D to metabolize it.

 

What dose are you taking?  How is your mood?  You might need to go a little slower with it.  I had a low blood sugar episode the other day so I'm staying where I'm at for now (I looked it up... apparently Mg is a very strong blood glucose regulator).

 

I actually haven't felt the greatest the last couple of days, but I'm under a lot of stress right now and I got mandatory overtime a few days ago all night (which always throws me for a loop).

Link to comment
Share on other sites

Yes I am taking 400mg 2 times a day of magnesium glycinate so it's a fair bit for me, also glycinate is a known "relaxant" wonder if that had to do with it. I'm starting to realize it feels A LOT to me like low blood sugar as I've experienced it before. When you had the low blood sugar episode did you feel kind of confused with some head pressure and anxiety?

Link to comment
Share on other sites

When you began taking magnesium did you experience an increase in anxiety and depersonalization? I have noticed it is helping my visuals a little but my depersonalization has gotten crazy worse and my head pressure has also increased

If this is making your depersonalization worse and making your head pressure worse, why did you give me those pills ?
Link to comment
Share on other sites

Yes I am taking 400mg 2 times a day of magnesium glycinate so it's a fair bit for me, also glycinate is a known "relaxant" wonder if that had to do with it. I'm starting to realize it feels A LOT to me like low blood sugar as I've experienced it before. When you had the low blood sugar episode did you feel kind of confused with some head pressure and anxiety?

 

Yeah I felt dizzy, confused and anxious.  Agitation is common too- and headache.  Mine's a mix of gycinate/lycinate.  I took my blood sugar at work and it was 58.  8/

 

I bet that's it.  I'd back off a little on it.  800mg is a lot to start.  Maybe 400mg and a magnesium rich diet (with small, spaced out meals) would be better to start with.  I try not to eat a lot of calcium either.  There's plenty in the foods we normally eat without eating a ton of dairy, but the magnesium will balance what you do eat and you will actually absorb it from what I've read/watched.

Link to comment
Share on other sites

  • 2 months later...

Just wanna say im still here. Wow, i am all caught up with studies at the university. Forgot i had this stuff. Anyway, everyone should try magnecium citrate. Start with like 200 mg morning/night. You might need to go to the bathroom in a hury the first days but it will fade. Of course i have other meds but i think some might benefit from this, especially if you got some add/adhd stuff going or just anx/depression

Link to comment
Share on other sites

I had magnesium glycinate in early July, I got all messed up but since it happened to be the days after I took a bunch of diphenhydramine, I think I was actually a diphenhydramine hangover not the pills making me that way

Anti-histamines does not work at all for me. Its poison but i cannot say for sure. Anyway, i have recently started taking the magnesium at the morning instead of the night and it makes my day much better. I am more functional on every level. I must say though that every time i start with something i get a slight reaction that passes before it gets better.,

Link to comment
Share on other sites

We give mag citrate at the hospital as a laxative.  You might want to look into another formulation (not mag oxide though) unless you have problems with constipation... in that case have at it!

 

I take a glycinate/lycinate chelated one and I do have some GI upset with it some times.  It kind of depends on what I eat with it.  Taking it on a full stomach helps.  I take 200 mg oral and use a magnesium spray or the occasional epsom salt foot soak for the other 200 of the RDA. 

 

Eating high magnesium foods will help you get into therapeutic range as well.  Take it slow though.  High doses seem to give me a derealization effect.  It takes about a month depending on how well you eat and other factors to get the magnesium back into the cellular level.

Link to comment
Share on other sites

it should help with magnesium being somewhat of a depressant/calmer, I cant specifically remember how but lol at magnesium oxide not being a good source of magnesium, thats laughable.

 

It does help with the anxiety as well. Also lemon balm is good. 

 

also in response to the poster above me magnesium citrate and magnesium oxide are different compounds, just because they both have magnesium does not mean they will have similar effects.

Link to comment
Share on other sites

That's not correct.  The various formulations are just different binding agents for the elemental magnesium. 

 

Magnesium oxide is not very bioavailable to the body- about 4%.  It also has a laxative effect I've heard.

 

The main effect I've noticed with magnesium supplementation has been on my mood.  It's a precursor to serotonin so it makes sense. 

Link to comment
Share on other sites

It can also be absorbed through the skin... I use the spray in the morning, leave it on for a half hour, they shower it off.

 

There should be little to no laxative effect to using it transdermally unless you have IBS like me (but it's a lot less than taking it by mouth), but it's more expensive and messy.

  • Upvote 2
Link to comment
Share on other sites

  • 5 years later...

Thanks for the 7 year bump lol. I've been browsing thru this site recently and I just noticed the magnesium post. I once tried this with magnesium lotion. It was actually created for cramps, muscle spasms and that sort of thing. However I emailed a man named Dr Shealy and told him about my condition (HPPD of course) and he instructed me to try rubbing it on the bottom of my feet as well as take B vitamins and D3 50,000 units daily. I must admit that it brought some pretty interesting results while I was using this combination of things but the effects only lasted if I kept using them. A long shot for a real cure I'm afraid.

Screenshot_20210918-123258_Samsung Internet.jpg

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...

Important Information

By using this site, you agree to our Terms of Use.